Alert archive / Colorado / High Wind Watches in 2011
High Wind Watch 7, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind watch at Nov 18, 2011, 5:14 AM MST for 9 counties in Colorado. It took effect at Nov 19, 2011, 12:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 18, 2011, 5:14 AM MST (12:14 UTC)
- In effect from
- Nov 19, 2011, 12:00 AM MST
- Expired
- Nov 18, 2011, 3:28 PM MST
- In force
- Issued by
- NWS Denver/Boulder, CO
Counties Arapahoe County, CO, Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO
The radar
The Denver radar (KFTG), 53 km from the middle of the area, began a volume at 12:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 0.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3395 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
636 WWUS75 KBOU 181214 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 514 AM MST FRI NOV 18 2011 ...VERY STRONG WINDS POSSIBLE AGAIN OVER THE FRONT RANGE FOOTHILLS...PARK COUNTY...AND WESTERN DOUGLAS COUNTY... .STRONG WESTERLY WINDS AHEAD OF A STORM SYSTEM ACROSS THE PACIFIC NORTHWEST WILL DESCEND OVER THE FRONT RANGE FOOTHILLS AND LOCATIONS SOUTH ACROSS PARK COUNTY AND WESTERN DOUGLAS COUNTY LATER TONIGHT. THE WINDS WILL CONTINUE EARLY SATURDAY MORNING BEFORE DIMINISHING BY MIDDAY. COZ035>037-041-182015- /O.NEW.KBOU.HW.A.0007.111119T0700Z-111119T1800Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FAIRPLAY...HARTSEL... LAKE GEORGE...SOUTH PARK...CASTLE ROCK...ELBERT...KIOWA... LARKSPUR...SIMLA 514 AM MST FRI NOV 18 2011 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING. * TIMING...GUSTY SOUTHWEST TO WEST WINDS WILL INCREASE LATER TONIGHT...WITH THE STRONGEST WINDS EXPECTED BETWEEN 3 AM AND 10 AM SATURDAY MORNING. * WINDS...SPEEDS OF 30 TO 50 MPH WITH GUSTS UP TO 75 MPH ARE POSSIBLE LATER TONIGHT AND SATURDAY MORNING. * IMPACTS...TRAVEL ACROSS NORTH TO SOUTH HIGHWAYS AND ROADS WILL BECOME DIFFICULT DUE TO THE STRONG AND GUSTY CROSSWINDS...ESPECIALLY WHEN DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. PEOPLE PLANNING TRAVEL SHOULD BE PREPARED FOR STRONG CROSS WINDS CAUSING HAZARDOUS DRIVING CONDITIONS. DRIVERS OF LIGHT WEIGHT OR HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL OR USE ALTERNATE ROUTES. IF YOU ARE DRIVING ON THE ROADWAYS SLOW DOWN AND REMAIN ALERT FOR SUDDEN AND STRONG WIND GUSTS. && $$
1 follow-up statement
410 WWUS75 KBOU 182228 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 328 PM MST FRI NOV 18 2011 ...VERY STRONG WINDS EXPECTED OVER THE FRONT RANGE FOOTHILLS...PARK COUNTY...AND WESTERN DOUGLAS COUNTY... .STRONG WESTERLY WINDS AHEAD OF A STORM SYSTEM ACROSS THE PACIFIC NORTHWEST WILL DESCEND OVER THE FRONT RANGE FOOTHILLS AND LOCATIONS SOUTH ACROSS PARK COUNTY AND WESTERN DOUGLAS COUNTY LATER TONIGHT. THE WINDS WILL CONTINUE EARLY SATURDAY MORNING BEFORE DIMINISHING BY MIDDAY. COZ035>037-041-190630- /O.UPG.KBOU.HW.A.0007.111119T0700Z-111119T1800Z/ /O.NEW.KBOU.HW.W.0008.111119T0700Z-111119T1800Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FAIRPLAY...HARTSEL... LAKE GEORGE...SOUTH PARK...CASTLE ROCK...ELBERT...KIOWA... LARKSPUR...SIMLA 328 PM MST FRI NOV 18 2011 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...GUSTY SOUTHWEST TO WEST WINDS WILL INCREASE LATER TONIGHT...WITH THE STRONGEST WINDS EXPECTED BETWEEN 3 AM AND 10 AM SATURDAY MORNING. * WINDS...SPEEDS OF 30 TO 50 MPH WITH GUSTS UP TO 75 MPH WILL PREVAIL LATER TONIGHT AND SATURDAY MORNING. * IMPACTS...TRAVEL ACROSS NORTH TO SOUTH HIGHWAYS AND ROADS WILL BECOME DIFFICULT DUE TO THE STRONG AND GUSTY CROSSWINDS... ESPECIALLY WHEN DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE PLANNING TRAVEL SHOULD BE PREPARED FOR STRONG CROSS WINDS CAUSING HAZARDOUS DRIVING CONDITIONS. DRIVERS OF LIGHT WEIGHT OR HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL OR USE ALTERNATE ROUTES. IF YOU ARE DRIVING ON THE ROADWAYS SLOW DOWN AND REMAIN ALERT FOR SUDDEN AND STRONG WIND GUSTS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. && $$ LESZCYNSKI
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Nov 18, 3:40 AM MST, 1 hour 34 minutes earlier.
Area forecast discussion, Nov 18, 3:40 AM MST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 340 AM MST FRI NOV 18 2011 .SHORT TERM...MAIN CONCERN AGAIN FOR THE NEXT 24 HOURS IS THE STRONG WIND POTENTIAL OVER THE MOUNTAINS AND FOOTHILLS AND SNOW SPREADING INTO THE MOUNTAINS LATER TONIGHT. CURRENTLY A STRONG WESTERLY FLOW ALOFT WITH SOME GUSTY WINDS IN THE MOUNTAINS AND FOOTHILLS. MOST OF THE WINDS IN THE 15 TO 25 MPH WITH SOME HIGHER GUSTS IN THE 30-45 MPH RANGE. FOR MOST OF TODAY AND THIS EVENING...WINDS SHOULD REMAIN BELOW HIGH WIND CRITERIA. DEEP LOW PRESSURE WILL REMAIN OFF THE PACIFIC NORTHWEST COAST AND SPIN OUT A WAVE WHICH WILL MOVE INTO COLORADO LATER TONIGHT. CROSS SECTIONS SHOW CROSS BARRIER FLOW INCREASING LATER TONIGHT WITH 60-80KT COMING DOWN THE SLOPE AFTER 09Z. THIS SEEMS TO CORRESPOND WITH STRONGER DOWNWARD VERTICAL VELOCITIES DEVELOPING BELOW 600MB EARLY SAT AM. THIS MAY HELP IN AIDING THE STRONGEST WINDS TO THE SURFACE. THERE IS A FAIRLY DECENT STABILITY THAT ALSO DEVELOPS AT 700MB. ON THE NEGATIVE SIDE FOR HIGH WINDS...THERE IS A FAIR AMOUNT OF VERTICAL SHEAR WITH THE INCOMING JET AND MOISTURE/PRECIP DEVELOPING IN THE MOUNTAINS MAY REDUCE THE AMPLIFICATION OF THE WAVE. APPEARS LIKE THE WINDOW FOR THE STRONGEST WINDS WOULD BE BETWEEN 09Z-15Z ON SATURDAY...AND FAVOR SOUTHERN SECTIONS INCLUDING JEFFERSON...PARK AND WESTERN DOUGLAS COUNTIES AS THE FLOW IS A BIT MORE SOUTHWEST. FOR NOW WITH STILL QUITE A BIT OF UNCERTAINTY... WILL ONLY GO WITH A HIGH WIND WATCH GIVEN THE POTENTIAL FOR HIGH WINDS AND WILL COVER ZONES 35>37 AND 41. MOISTURE WILL SPREAD INTO THE MOUNTAINS LATER TONIGHT WITH SNOW DEVELOPING...MAINLY OVER ZONE 31 AND 33. GIVEN THE STRONG SOUTHWEST FLOW...ZONE 34 INCLUDING SUMMIT COUNTY WILL ONLY SEE SCATTERED SNOW SHOWERS WITH UNPREFERRED OROGRAPHIC DIRECTION. .LONG TERM...JET MAX AND TROUGH AXIS WILL BE RIGHT OVER COLORADO EARLY SATURDAY MORNING. CONCERN WILL CONTINUE TO BE HIGH WINDS THROUGH THE MORNING FOR THE FOOTHILLS AND EASTERN SLOPES OF THE NORTHERN AND CENTRAL MOUNTAINS AS WELL AS FOR SOUTH PARK AND SOME AREAS OF THE PALMER DIVIDE. BY NOON...THE JET WILL LIFT NORTH...THE SURFACE PRESSURE GRADIENT WILL RELAX AND THE COLD FRONT WILL MOVE SOUTH ACROSS THE FORECAST AREA. THEREFORE WILL HAVE THE WATCH PERIOD ONLY ENCOMPASS THE MORNING HOURS. WINDS BEHIND THE FRONT WILL BE STRONG OUT OF THE NORTH AS WELL...HOWEVER NOT STRONG ENOUGH FOR ANY HIGHLIGHT. SNOW WILL CONTINUE OVER THE HIGH COUNTRY SATURDAY MORNING WITH ANOTHER FEW INCHES EXPECTED. THE PARK AND NORTHERN GORE RANGES WILL SEE THE HEAVIEST AMOUNTS WITH LESS EXPECTED SOUTH TOWARD THE I70 CORRIDOR. THE STRONG WINDS SATURDAY MORNING WILL CREATE AREAS OF BLOWING SNOW ESPECIALLY OVER PASSES. THE STRONG MOUNTAIN LEVEL WINDS ALONG WITH A LEESIDE SURFACE LOW OVER THE WESTERN PLAINS THROUGH THE EVENING WILL KEEP THE PLAINS DRY AS WELL AS LESS SNOW AMOUNTS FOR THE EASTERN SLOPES OF THE HIGHER MOUNTAINS AS WELL AS THE FOOTHILLS. THIS LEESIDE LOW WILL ALSO KEEP TEMPERATURES WARMER THAN PREVIOUS FORECASTS ESPECIALLY OVER THE WESTERN PLAINS. HAVE INCREASED THE HIGHS INTO THE 50S FOR THE PLAINS. AS HIGH SURFACE PRESSURE FROM THE NORTHERN GREAT PLAINS PUSHES DOWN INTO NORTHEASTERN COLORADO...THE MOISTURE WILL NOT BE AVAILABLE ANYMORE FOR THE SHORT PERIOD OF UPSLOPE FLOW TO PRODUCE ANYTHING. SOUTHWEST FLOW WILL CONTINUE THROUGH MONDAY AS ANOTHER WEATHER DISTURBANCE OUT OF THE DESERT SOUTHWEST TRANSITIONS OVER THE STATE EARLY TUESDAY MORNING. ENOUGH MOISTURE IN THE FLOW WILL KEEP A CHANCE OF SNOW OVER THE MOUNTAINS THROUGH THIS PERIOD. TEMPERATURES SUNDAY AND MONDAY RIGHT AROUND NORMAL FOR THIS TIME WITH TEMPERATURES IN THE UPPER 40S FOR THE PLAINS AND IN THE 30S FOR THE MOUNTAINS. AS THE SECOND SYSTEM PASSES...MODELS ARE IN GOOD AGREEMENT FOR TUESDAY THROUGH THANKSGIVING TO SEE WARMER THAN AVERAGE TEMPERATURES AND DRY CONDITIONS AS AN UPPER RIDGE BUILDS IN. MODELS ALSO AGREEING ON ANOTHER UPPER TROUGH TO PASS OVER THE STATE THE NEXT DAY ON FRIDAY. THIS WILL LIKELY PRODUCE MORE SEASONAL WEATHER INCLUDING MOUNTAIN SNOWS FOR THANKSGIVING WEEKEND. && .AVIATION...VFR CONDITIONS EXPECTED THROUGH TONIGHT WITH JUST VARYING AMOUNTS OF SCT-BKN HIGH LEVEL CLOUDS. TYPICAL DRAINAGE WINDS FROM THE SOUTH EARLY THIS AM THEN A BIT OF A CHALLENGE THIS AFTERNOON. DESPITE THE CURRENT SOUTHEAST AFTERNOON WINDS IN THE TAF THINK THINGS MAY DEVELOP MORE LIKE YESTERDAY WITH SOME WESTERLY WINDS SPILLING OUT BY MID-LATE AFTERNOON...ESP AT BJC AND DEN. WILL ADJUST 12Z TAFS TO SHOW MORE OF THE SOUTHWEST TO WEST WINDS. THE WEST TO SOUTHWEST WINDS WILL INCREASE AGAIN LATER TNT...ESP AT BJC WITH GUSTS 30 TO 40KTS POSSIBLE. && .BOU WATCHES/WARNINGS/ADVISORIES...HIGH WIND WATCH FROM 07Z TONIGHT THROUGH 18Z SATURDAY FOR ZONES..35>37..41 && SHORT TERM/AVIATION...ENTREKIN LONG TERM....KRIEDERMAN
Hazardous weather outlook, Nov 17, 11:03 AM MST, 18 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1103 AM MST THU NOV 17 2011 COZ030>051-181300- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1103 AM MST THU NOV 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT GUSTY WEST WINDS WILL CONTINUE OVER THE HIGHER MOUNTAINS AND EAST SLOPES OF THE FRONT RANGE FOOTHILLS TODAY AND TONIGHT. WIND GUSTS UP TO 60 MPH WILL BE POSSIBLE OVER THE HIGHER PASSES WITH LIGHTER WINDS IN THE MOUNTAIN VALLEYS AND SHELTERED FOOTHILL LOCATIONS. TEMPERATURES WILL BE WARMER ACROSS THE AREA TODAY...WITH READINGS IN THE 50S ACROSS THE PLAINS AND THE 30S AND 40S IN THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG WEST WINDS WILL CONTINUE OVER THE HIGHER MOUNTAINS AND EASTERN SLOPES OF THE FOOTHILLS FRIDAY WITH GUSTS UP TO 65 MPH POSSIBLE. THE NEXT STORM WILL BRING SNOW TO THE MOUNTAINS FRIDAY NIGHT INTO SATURDAY. ACCUMULATIONS OF 2 TO 6 INCHES ARE POSSIBLE. A CHANCE OF SNOW WILL CONTINUE OVER THE MOUNTAINS INTO MONDAY NIGHT...THEN DRY WEATHER IS EXPECTED THROUGH THURSDAY. DRY WEATHER IS EXPECTED OVER THE PLAINS FRIDAY THROUGH NEXT THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DANKERS/RJK
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 3:28 PM MST | High Wind Warning | BOU | Arapahoe, Boulder, Clear Creek, Douglas, Elbert, Gilpin and 3 more | 12 hr |
| Nov 18, 3:47 PM MST | Winter Weather Advisory | BOU | Grand, Jackson | 19 hr |
Nearby
High Wind Watches in Colorado, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.